Thunderstorm Wind, Taney
- When
- August 19, 4:55 PM CST
- Where
- Taney County, 3 mi W of Protem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.533, -92.900
Several trees were downed from severe thunderstorm wind gusts.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 19, 1:35 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT SAT AUG 19 2006 .DISCUSSION... STARTING TO SEE A FEW SMALL SHOWERS ON THE RADAR OVER TANEY COUNTY WITH THE BULK OF SCATTERED STORMS ALONG AND SOUTH OF OUTFLOW BOUNDARY IN NORTHERN ARKANSAS. ALONG MAIN THERMAL BOUNDARY EXTENDING FROM NE MO TO CENTRAL KS...MAINLY POST-FRONTAL PRECIP HAS DEVELOPED. MODIFYING THE KSGF SOUNDING FROM 12Z FOR CURRENT SURFACE CONDITIONS GIVES CAPES AROUND 3200 J/KG WITH NO CAP. WHILE RADAR SHOWS A COUPLE OF BOUNDARIES FROM BARRY COUNTY TO TANEY/CHRISTIAN COUNTIES...LIGHT FLOW AND LACK OF FOCUSING MECHANISM WILL STILL KEEP STORM COVERAGE ISOLATED AT BEST THROUGH THE AFTERNOON. CONDITIONS IMPROVE FOR STORM DEVELOPMENT TONIGHT AS FRONT TO OUR NORTH CONTINUES ITS SLOW PROGRESS SOUTHWARD INTO THE AREA. ADDITIONAL LIFT AND DESTABILIZATION FROM SHORTWAVE TROUGH OVER SOUTH CENTRAL KANSAS AND INCREASING LOW LEVEL MOISTURE SHOULD FINALLY GET SOME DECENT RAINFALL OVER THE AREA DURING THE LATE NIGHT/EARLY MORNING HOURS SUNDAY. QPF OF THE GFS MAY BE A LITTLE OVERDONE WITH LARGE AREA OF 1.5 INCHES OVER CENTRAL MO. LEANED MORE TOWARD THE WRF WHICH STILL GENERATES A SWATH OF ABOUT 0.5 INCHES OVER OUR CENTRAL AND NORTHERN COUNTIES. WILL HANG ONTO SOME SLIGHT CHANCES FOR RAIN ON SUNDAY AS LOW LEVEL MOIST AXIS LAGS TO THE NORTH OF THE FRONT UNTIL MONDAY. THEREAFTER WILL CONTINUE WITH DRY FORECAST THROUGH FRIDAY AS UPPER RIDGE REMAINS STRONG OVER THE SOUTHERN AND CENTRAL U.S...FORCING MAIN WESTERLIES TO REMAIN OVER THE NORTHERN TIER OF THE U.S. AND CANADA. WENT AHEAD AND INCLUDED SLIGHT CHANCES FOR RAIN FRIDAY NIGHT AND SATURDAY IN THE GRIDS AS ECMWF AND GFS SHOW AN UPPER LEVEL TROUGH FINALLY MOVING INTO THE MISSOURI VALLEY. TEMPERATURES FOR NEXT WEEK WILL REMAIN NEAR NORMAL THROUGH TUESDAY BEFORE WARMING TO SLIGHTLY ABOVE NORMAL LATE IN THE WEEK. MMT && .AVIATION... FOR THE 18Z TAFS...NO AVIATION PROBLEMS THROUGH 6Z AS THE MAIN LIFT/MOISTURE AND CONVECTION WILL REMAIN NORTH OF BOTH TERMINALS. AFTER 6Z...DEEP LAYER MOISTURE INCREASES ALONG WITH LOCAL TERRAIN EFFECTS TO DEVELOP LOWER CEILINGS...ESPECIALLY ALONG AND NORTH OF THE OZARK PLATEAU. CURRENT IFR/MVFR CEILINGS ACROSS NORTHERN MISSOURI MAY DEVELOP ACROSS OUR REGION BY 12Z AS ASSOCIATED LIFT/DEEPER MOISTURE AND CONVECTION BEGIN TO AFFECT BOTH TERMINALS. HAVE OPTED TO ONLY ADD PROB30 IN BOTH TAFS AFTER 12Z DUE TO SOME UNCERTAINTIES OF PRECIPITATION FIELD AND ASSOCIATED LOWER LIFTED CONDENSATION LEVELS. HOWEVER...MVFR/IFR CEILINGS WILL LIKELY DEVELOP IF PRECIPITATION DEVELOPS AS NORTHEAST/EAST WIND FLOW CONTINUES. LATER SHIFTS WILL NEED TO UPDATE IF TEMPO/PREVAILING CEILINGS AOB 1000 WILL DEVELOP AFTER 12Z...OR MAYBE EARLIER IF PRECIPITATION BECOMES MORE WIDESPREAD. JLT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 435 PM CDT SAT AUG 19 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 435 PM CDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO SCATTERED THUNDERSTORMS...WITH THE STRONGEST STORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HEAVY RAINFALL. AREAS AFFECTED AND TIMING: MAINLY ALONG AND SOUTH OF A LINE FROM SALEM TO BRANSON THIS AFTERNOON...AND OVER ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS TONIGHT. DISCUSSION: AN OUTFLOW BOUNDARY EXTENDING ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON WILL FOCUS ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT THROUGH THE AFTERNOON. WITH AN INCREASINGLY UNSTABLE AIRMASS OVER THE AREA...A FEW STORMS MAY BECOME STRONG TO SEVERE...PRODUCING WIND GUSTS TO 60 MPH. THE SLOW MOVEMENT OF THE THUNDERSTORMS WILL ALSO LEAD TO LOCALIZED HEAVY RAINFALL AND MINOR FLOODING. A COLD FRONT OVER NORTHERN MISSOURI WILL MOVE THROUGH CENTRAL AND SOUTHERN MISSOURI TONIGHT...ACCOMPANIED BY A STRONG UPPER LEVEL DISTURBANCE. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY THROUGH THE NIGHT. MODERATE INSTABILITY MAY ENABLE A FEW THUNDERSTORMS TO BECOME SEVERE...WITH THE PRIMARY THREAT BEING WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING SUNDAY MORNING. A FEW STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS ABOVE 50 MPH. HOWEVER THE MAJORITY OF STORMS SHOULD REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... DUE TO THE EXPECTED ISOLATED NATURE OF STRONG TO SEVERE THUNDERSTORMS...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 PM CDT SAT AUG 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 3 W PROTEM 36.53N 92.91W
08/19/2006 TANEY MO PUBLIC
TREES DOWN. DIME SIZED HAIL ALSO REPORTED.
&&
DSAThe Springfield radar (KSGF), 90 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were downed from severe thunderstorm wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534945.